Alert archive / Indiana / Wind Advisories in 2022

Wind Advisory 1, NWS Northern Indiana

January 4, 2022Branch County, Hillsdale County, Saint Joseph County, Michigan; 21 counties in Indiana; 8 counties in Ohio

NWS Northern Indiana issued this wind advisory at Jan 4, 2022, 2:11 PM EST for Branch County, Hillsdale County, Saint Joseph County, Michigan; 21 counties in Indiana; 8 counties in Ohio. It took effect at Jan 5, 2022, 4:00 AM EST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2022, 2:11 PM EST (19:11 UTC)
In effect from
Jan 5, 2022, 4:00 AM EST
Expired
Jan 5, 2022, 9:00 PM EST
In force
17 hr
Issued by
NWS Northern Indiana
All 32 counties

Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 41 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2022-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2022-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1733 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

908 
WWUS73 KIWX 041911
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
211 PM EST Tue Jan 4 2022

INZ003>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004-
005-015-016-024-025-050415-
/O.NEW.KIWX.WI.Y.0001.220105T0900Z-220106T0300Z/
La Porte-St. Joseph-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton-Kosciusko-Whitley-Allen-White-Cass-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Branch-
Hillsdale-Williams-Defiance-Henry-Paulding-Putnam-Van Wert-
Including the cities of Michigan City, La Porte, South Bend, 
Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, 
Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, 
Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake,
Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, 
Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, 
Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, 
Monticello, Monon, Brookston, Logansport, Royal Center, Peru, 
Grissom AFB, Mexico, Wabash, North Manchester, Huntington, 
Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, 
Upland, Hartford City, Montpelier, Portland, Dunkirk, Sturgis, 
Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, 
Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, 
Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, 
Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, 
Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, 
Ohio City, Lima, and Spencerville
211 PM EST Tue Jan 4 2022 /111 PM CST Tue Jan 4 2022/

...WIND ADVISORY IN EFFECT FROM 4 AM EST /3 AM CST/ TO 10 PM EST
/9 PM CST/ WEDNESDAY...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northern Indiana, southwest Michigan and 
  northwest Ohio.

* WHEN...From 4 AM EST /3 AM CST/ to 10 PM EST /9 PM CST/ 
  Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
298 
WWUS73 KIWX 050325
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
1025 PM EST Tue Jan 4 2022

INZ003>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004-
005-015-016-024-025-051130-
/O.CON.KIWX.WI.Y.0001.220105T0900Z-220106T0300Z/
La Porte-St. Joseph-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton-Kosciusko-Whitley-Allen-White-Cass-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Branch-
Hillsdale-Williams-Defiance-Henry-Paulding-Putnam-Van Wert-
Including the cities of Michigan City, La Porte, South Bend, 
Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, 
Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, 
Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake,
Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, 
Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, 
Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, 
Monticello, Monon, Brookston, Logansport, Royal Center, Peru, 
Grissom AFB, Mexico, Wabash, North Manchester, Huntington, 
Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, 
Upland, Hartford City, Montpelier, Portland, Dunkirk, Sturgis, 
Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, 
Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, 
Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, 
Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, 
Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, 
Ohio City, Lima, and Spencerville
1025 PM EST Tue Jan 4 2022 /925 PM CST Tue Jan 4 2022/

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM EST /3 AM CST/ TO
10 PM EST /9 PM CST/ WEDNESDAY...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northern Indiana, southwest Michigan and 
  northwest Ohio.

* WHEN...From 4 AM EST /3 AM CST/ to 10 PM EST /9 PM CST/ 
  Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
765 
WWUS73 KIWX 050924
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
424 AM EST Wed Jan 5 2022

INZ003>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004-
005-015-016-024-025-051730-
/O.CON.KIWX.WI.Y.0001.000000T0000Z-220106T0300Z/
La Porte-St. Joseph-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton-Kosciusko-Whitley-Allen-White-Cass-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Branch-
Hillsdale-Williams-Defiance-Henry-Paulding-Putnam-Van Wert-
Including the cities of Michigan City, La Porte, South Bend, 
Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, 
Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, 
Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake,
Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, 
Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, 
Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, 
Monticello, Monon, Brookston, Logansport, Royal Center, Peru, 
Grissom AFB, Mexico, Wabash, North Manchester, Huntington, 
Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, 
Upland, Hartford City, Montpelier, Portland, Dunkirk, Sturgis, 
Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, 
Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, 
Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, 
Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, 
Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, 
Ohio City, Lima, and Spencerville
424 AM EST Wed Jan 5 2022 /324 AM CST Wed Jan 5 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST /9 PM CST/
THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of northern Indiana, southwest Michigan and 
  northwest Ohio.

* WHEN...Until 10 PM EST /9 PM CST/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
702 
WWUS73 KIWX 051702
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
1202 PM EST Wed Jan 5 2022

INZ003>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004-
005-015-016-024-025-060300-
/O.CON.KIWX.WI.Y.0001.000000T0000Z-220106T0300Z/
La Porte-St. Joseph-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton-Kosciusko-Whitley-Allen-White-Cass-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Branch-
Hillsdale-Williams-Defiance-Henry-Paulding-Putnam-Van Wert-
Including the cities of Michigan City, La Porte, South Bend, 
Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, 
Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, 
Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake,
Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, 
Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, 
Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, 
Monticello, Monon, Brookston, Logansport, Royal Center, Peru, 
Grissom AFB, Mexico, Wabash, North Manchester, Huntington, 
Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, 
Upland, Hartford City, Montpelier, Portland, Dunkirk, Sturgis, 
Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, 
Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, 
Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, 
Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, 
Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, 
Ohio City, Lima, and Spencerville
1202 PM EST Wed Jan 5 2022 /1102 AM CST Wed Jan 5 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST /9 PM CST/
THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Portions of northern Indiana, southwest Michigan and 
  northwest Ohio.

* WHEN...Until 10 PM EST /9 PM CST/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
659 
WWUS73 KIWX 060200
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
900 PM EST Wed Jan 5 2022

INZ003>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004-
005-015-016-024-025-060300-
/O.CAN.KIWX.WI.Y.0001.000000T0000Z-220106T0300Z/
La Porte-St. Joseph-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton-Kosciusko-Whitley-Allen-White-Cass-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Branch-
Hillsdale-Williams-Defiance-Henry-Paulding-Putnam-Van Wert-
Including the cities of Michigan City, La Porte, South Bend, 
Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, 
Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, 
Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake,
Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, 
Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, 
Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, 
Monticello, Monon, Brookston, Logansport, Royal Center, Peru, 
Grissom AFB, Mexico, Wabash, North Manchester, Huntington, 
Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, 
Upland, Hartford City, Montpelier, Portland, Dunkirk, Sturgis, 
Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, 
Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, 
Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, 
Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, 
Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, 
Ohio City, Lima, and Spencerville
900 PM EST Wed Jan 5 2022 /800 PM CST Wed Jan 5 2022/

...WIND ADVISORY IS CANCELLED...

Winds have subsided below advisory criteria. Expect west winds to
gust up to around 30 mph through late evening before tapering off
overnight. 

$$

MCD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Jan 4, 12:45 PM EST, 1 hour 26 minutes earlier.

Area forecast discussion, Jan 4, 12:45 PM EST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1245 PM EST Tue Jan 4 2022

.SYNOPSIS...
Issued at 230 AM EST Tue Jan 4 2022

More seasonable temperatures today will give way to blustery cold
conditions Wednesday through Thursday as a blast of arctic air
descends on the area. Lake effect snow showers will become prevalent
north of US6 by late morning Wednesday before retreating to along
and north of the toll road Wednesday night and Thursday with
accumulating snows over southwest Michigan.

&&

.SHORT TERM...(Today and Tonight)
Issued at 230 AM EST Tue Jan 4 2022

Warm advection will deepen considerably into this afternoon and
especially tonight ahead of potent disturbance digging through the
upper midwest. Leading edge of arctic cold front will poke into wrn
zones by daybreak and expect a period of snow showers/flurries with
this. Otherwise seasonably mild temps this aftn within increasing
srly flow.

&&

.LONG TERM...(Wednesday through Monday)
Issued at 230 AM EST Tue Jan 4 2022

Strong cold advection wedge swd of intense nrn lakes disturbance
drives ewd across the remainder of the cwa Wed morning with gusty
winds and falling temps. Rather deep mixed layer exists from Wed
morning into aftn which may yield advisory criteria gusts. Otherwise
wrly low level flow along with associated dryness of incoming arctic
airmass will keep a lid of snow shower intensity far north through
Wed night.

Somewhat better lake based airmass conditioning expected by late Thu
timed with next disturbance digging sewd through the TN valley.
Sharper troughing aloft over the wrn lakes aides in veering low
level flow more nwrly by late aftn Thu and signals better snow
accumulation possibilities across sw MI into nrn IN Thu night. Outside
that influx of additional cold air will allow most areas outside
lake cloud plume to drop well into the single digits Thu night and
a chilly day Fri as temps struggle to rebound out of the teens.

Thereafter strong warm advection floods back across the area ahead
of large scale upper trough advancing out of the wrn US. Rapid
moisture return ahead of this sys will bring a period of rain to the
area Sat night before mixing to a bit of snow before ending Sunday
followed by another bitterly cold airmass spreading sewd across the
lakes with snow showers Mon.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 1245 PM EST Tue Jan 4 2022

Sfc analysis this aftn depicts a tightening gradient with sly
flow across the lower gtlks region. With mixing, winds will
increase this aftn with gusts developing and continuing into this
evening. A strong llvl jet moves into the region and thus have
continued the LLWS that was previously forecast. As the arctic
front moves through closer to sunrise Wednesday, winds will turn
more swly then westerly at the end of the fcst period.

Models have been showing lake effect snows as the fetch becomes
more favorable for Wednesday. Will introduce a chance for snow
showers in the 12-18Z period for KSBN.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory until 1 AM EST Wednesday for LMZ043-046.

     Gale Warning from 1 AM to 10 PM EST Wednesday for LMZ043-046.

&&

SYNOPSIS...T
SHORT TERM...T
LONG TERM...T
AVIATION...MF

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jan 4, 3:53 AM EST, 10 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
353 AM EST Tue Jan 4 2022

INZ003-004-MIZ077>080-050900-
La Porte-St. Joseph-Berrien-Cass-Branch-
353 AM EST Tue Jan 4 2022 /253 AM CST Tue Jan 4 2022/

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Very cold air will blast into the area Wednesday bringing a
combination of snow, blowing snow, cold temperatures and low wind
chills lasting through Friday. Snow accumulations are likely during
this time period mainly north of the toll road.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ005>009-012>018-020-022>027-032>034-MIZ081-OHZ001-002-004-005-015-
016-024-025-050900-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton-Kosciusko-Whitley-Allen-White-Cass-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Hillsdale-Williams-Defiance-Henry-
Paulding-Putnam-Van Wert-
353 AM EST Tue Jan 4 2022 /253 AM CST Tue Jan 4 2022/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Very cold air will blast into the area Wednesday bringing gusty
winds, some light snow, cold temperatures and low wind chills
lasting through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-050900-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
353 AM EST Tue Jan 4 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM
EST WEDNESDAY...
...GALE WARNING IN EFFECT FROM 1 AM TO 10 PM EST WEDNESDAY...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.
   Gale Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 2:13 PM ESTWinter Weather AdvisoryIWXCass38 hr
Jan 4, 4:05 AM ESTGale WarningIWX42 hr

Nearby

Wind Advisories in Indiana, 2022Wind Advisories in Ohio, 2022Wind Advisories in Michigan, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.